MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD 2000 SKULL CLAMP; N/A

INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD 2000 SKULL CLAMP; N/A
Model Number A2000
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Mayfield 2000 skull clamp (a2000) was returned for evaluation: device history record (dhr) - the dhr was reviewed and shows no abnormalities related to the reported failure.Failure analysis - investigation of the returned unit showed that there were damaged threads on the torque knob and the rotator teeth assembly.The torque knob and rotator teeth assembly were replaced as a result.General cleaning and maintenance performed.Root cause - the complaint is confirmed via inspection of the unit.Probable root cause is rough or improper handling of the unit.No further investigation is required based on the acceptability of risk and no adverse trends were identified.This will be monitored and trended going forward.At present, we consider this complaint to be closed.
 
Event or Problem Description
A facility reported that they had a difficult time turning the knob on the mayfield skull clamp (a2000) to increase pressure.The device became stuck at the end and would not unlock, and they had to use a wrench to remove it from the patient's head.No patient injury or surgical delay has been reported.

Brand Name
MAYFIELD 2000 SKULL CLAMP
Common Device Name
N/A
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key16738763
Report Number3004608878-2023-00061
Device Sequence Number20494834
Product Code HBL
UDI-Device Identifier10381780253655
UDI-Public10381780253655
Combination Product (Y/N)N
PMA/510(K) Number
K932807
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA2000
Device Catalogue NumberA2000
Device Lot Number227
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/21/2023
Initial Report FDA Received Date04/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/09/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown